MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 423-001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable; facility declined to provide.Relevant tests/laboratory data not available from facility.Other relevant history not available from facility.The manufacturer anticipates return of the turbo elite device for evaluation, but has not received it at this time.
 
Event or Problem Description
It was reported that during treatment to a soft tissue lesion in the patient''s superficial femoral artery (sfa) with a spectranetics turbo elite laser atherectomy catheter, the physician reported to a philips (b)(4) representative that the "fiber was disconnected".It was clarified that red light was seen through the catheter.The procedure was completed with another of the same device and the patient survived the procedure.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.
 
Event or Problem Description
This event is no longer reportable for potential exposure to manufacturing materials and unintended radiation exposure.Per the returned device analysis, no breach in the device''s outer jacket was detected.This event did not result in patient harm nor would it cause or contribute to patient harm with recurrence.
 
Additional Manufacturer Narrative
B5): this event is no longer reportable per the device analysis results.D9): the device was returned to the manufacturer on 20 july 2021.H3): the device was evaluated by the manufacturer.H6): in the initial mdr, hecc code 4565 was used, based on the information the manufacturer received in the initial complaint report.However, after the device evaluation and investigation were completed, this code has been corrected to 4582 (see device evaluation below).H6): added component code 772.Code 814 remains applicable for the event.H6): added codes 4582, 10, 3252, and 67.Device evaluation: the device was returned to the manufacturer and evaluated on 29 july 2021 by a cross functional team.While the device was plugged into simulated laser light, red light was seen through the outer jacket 2cm from the distal tip, indicating broken fibers were present in that area.However, no kink was seen in the area and there was no breach to the outer jacket.The device''s distal tip had 2 dead fibers, which is within specifications for the release of the device for distribution.It cannot be determined how the fibers were broken.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12158927
Report Number1721279-2021-00126
Device Sequence Number19846779
Product Code MCW
UDI-Device Identifier00813132024772
UDI-Public(01)00813132024772(17)221123(10)FBC20L13A
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2022
Device Model Number423-001
Device Catalogue Number423-001
Device Lot NumberFBC20L13A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F INTRODUCER SHEATH MANUFACTURER UNK; SECOND SPECTRANETICS TURBO ELITE LASER CATHETER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; 7F INTRODUCER SHEATH MANUFACTURER UNK; SECOND SPECTRANETICS TURBO ELITE LASER CATHETER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM